MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 27/29; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 27/29; HEART-VALVE, MECHANICAL
Model Number ONXAAP-27/29
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pleural Effusion (2010); Shock (2072)
Date of Event 04/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
Patient (b)(6) in the ascend study experienced three (3) adverse events that were possibly related to the implanted on-x valve [onxaap-27 /27 sn (b)(4)]: (b)(6) 2022: seizure.(b)(6) 2022: cardiac arrhythmia.(b)(6) 2022: mediastinal hematoma overlying the right ventricle with compression.This investigation will be relegated to the (b)(6) 2022 event.
 
Additional Manufacturer Narrative
The manufacturing records for onxaap-27/27, serial number (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.An onxaap 27/29 with serial number (b)(6) was implanted on (b)(6) 2022 in a 32 year old male with a past medical history of an prior mechanical valve repair in 2009, end stage renal disease [esrd] status post bilateral nephrectomy due to congenital polycystic kidney disease, hypertension, severe obesity, and a thoracic aortic aneurysm with an aortic root of 5.4cm severe, aortic insufficiency with an ejection fraction of 30% and mild mitral regurgitation.The subject was enrolled in the ascend study.On (b)(6) 2022 (10 days post implant) the patient presented to the emergency room with the complaint of sudden onset right side chest pain and was found to have a large right sided pleural effusion and mediastinal hematoma overlaying the right ventricle with compression.The event was determined to be ¿related to the anticoagulant necessary for the mechanical valve and not a surgical complication¿.Upon admission to the emergency room his inr was 2.2 and he reported that he had not taken his daily dose of warfarin.Once in the emergency room additional symptoms of ¿progressive tachycardia and hypotension¿ determined to be from ¿mixed hypovolemic and obstructive shock¿ necessitated the patient be taken to the operating room for exploration on (b)(6) 2022.In the operating room a chest exploration, debridement and temporary closure of the chest were performed.During the procedure a large anterior clot was found but no source of bleeding was identified and the chest wound was left open for observation in the event the bleeding reoccurred.On (b)(6) 2022 the patient was taken back to the operating room for a permanent closure of the chest wound after it was observed for bleeding overnight and none was identified.A chest tube was placed to suction, and his warfarin was held.The patient was discharged home on (b)(6) 2022 and the event was listed as resolved without sequalae by the reporting surgeon.This is a reportable bleeding event per the akins, et al.Criteria.There is no indication that the valve was dysfunctional but that the bleeding was a result of the anticoagulation required for the mechanical valve.Hemorrhage and reoperation are potential adverse events of mechanical valve replacement as recognized in the instructions for use [ifu].From the historical record, major hemorrhage for aortic mechanical prostheses occurs at a rate of 1.6 %/valve-year [iso 5840-2021].As for the event of mediastinal hematoma/ bleeding there is no indication that the valve was dysfunctional, and per the surgeon the bleeding was attributed to the anticoagulation required for the mechanical valve.Hemorrhage and reoperation are potential adverse events of mechanical valve replacement as recognized in the instructions for use [ifu].From the historical record, major hemorrhage for aortic mechanical prostheses occurs at a rate of 1.6 %/valve-year [iso 5840-2021].The on-x heart valve risk management file thoroughly identifies the process and product hazards for indication.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu.Based on the available information, the root cause is unknown.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX ASCENDING AORTIC 27/29
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key15960829
Report Number1649833-2022-00066
Device Sequence Number17524395
Product Code LWQ
UDI-Device Identifier00851788001549
UDI-Public851788001549
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/01/2024
Device Model NumberONXAAP-27/29
Device Catalogue NumberONXAAP-27/29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/30/2023
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexMale